| Model Number |
8886803712 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Failure to Align (2522)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
02/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant products: 8886803712 8886803712 appose ulc 35 wide skin stap - (lot#j4b3494ly).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a skin closure, at the time of stapling, the staple remained stuck on the patient's scalp.There was difficulty for the surgeon to get it off, and the staples appeared to be poorly positioned in the skin stapler.Another skin stapler from a different batch presented the same issue.The surgeon removed the staple from the wound and sutured it in place.Surgical time was extended for less than 30 minutes.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the returned product noted the instrument was received partially applied with staples remaining.The stapler was jammed with staples misaligned in the cartridge.It was reported that the tissue hang-up, staple stack had misalignment and staple hang-up.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the instrument nose is placed gently on the approximated tissue with the directional arrow in the middle of the incision.Squeeze the trigger completely and release.Failure to completely squeeze the trigger may result in incomplete staple formation and insufficient wound approximation.Repeat this procedure, taking care to space the staples evenly, until the incision is completely closed.Any malformed staples should be removed and replaced with a new staple.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.